I am wondering if anyone knows about testing adrenaline levels in POTS/dysautonomia. My insomnia is so bad and I have tried many meds. I am so fatigued then hyper at other times and I saw something about testing adrenaline levels. I was at Cleveland Clinic a year and a half ago and I don't know if they did this or not.
Has anyone been tested for adrenaline issues and what was recommended?
I have POTS and I just had my adrenals checked by an Endo dr. You would know if they tested them because it's first thing in the morning and they inject you with something and then you have to have a blood test every 30 min for an hour or more. My levels were normal but now she wants to do a 24hr test where I have to take a pill and they test me for 24 hrs. It's called an ACTH stim test and it checks your cortisol and ACTH. I think these are hormones produced by the adrenal glands and hypothalamus. You should have this checked because some people with dysautonomia have adrenal problems. Hope this helps.
There are blood tests that can test your norepinephrin and dopamine and other levels to check if you are high or normal but it has too be done the right way its the way they test you for a pheochromocytoma. And there are certain medications that interfere with the levels, so you have to make sure the lab knows what they are doing
I just had my adrenaline levels checked while at the Mayo clinic in Phoenix. They had me lie in a quiet room for 30 minutes and drew blood from a port in my arm....Then I had to stand for 10 minutes and they drew another sample. buddysmom1 is absolutely right in that samples must be handled properly. I think the life of norepinephrine once exposed to room air is only two minutes. My norepinephrine was quite high. I will have a clonidine test to rule out a pheochromocytoma soon. One of the other causes of very high norepinephrine can be severe sleep apnea which I also was diagnosed with during that visit. I am on CPAP now and in a month we can see if that has made any difference with these particular symptoms. One of theseis very labile BP which is low and high and surges quite high suddenly especially when in new situations. I also have facial flushing. Marie
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.